[ Home | Contents | Search | Post | Reply | Next | Previous | Up ]
My husband has experienced V V reactions due to pain and or nausea since he was a little child. He usually is out for under a minute then comes to with a story about a lovely dream. Yesterday he had knee surgery and was under general anesthesia for about an hour and a half. He awoke from the surgery without any complications and seemed like he was on the mend. Little pain, no nausea or vomiting. After a couple of hours he was given a couple of vicodin for the ride home and we were sent on our way. About 15 minutes into our trip he slumped over in his seat and began to have a V V episode. I pulled over and tried to get him to come round. This was the worst episode yet. He was absolutely grey, eyes wide open and not breathing. I could not rouse him. By the time the paramedics came he was starting to breathe but would not respond. His heart rate was in the mid 20's. It took him about 4 hours to reawaken all the way. I think maybe he had too many drugs. He seems alright today, is refusing any kind of pain relief for his knee. I don't blame him. Has anyone else had trouble with pain control drugs?